Symbicort

USER REVIEWS

Comment from: Mark Brown 55-64 Transgender less than 1 month Caregiver Published: July 18

Helps with breathing an has increased my appetite, which I need.

Comment from: 55-64 Female Patient Published: September 04

From the first dose, I had severe stomach pain, vomitting, headache and nosebleed. Disturbing that no side effects listed on information sheet that comes with the drug. Very expensive drug. Going back to old meds.

Related Reading: headache | nosebleed

Comment from: Chantilly0313 35-44 Female 1 to 6 months Patient Published: May 19

I was diagnosed with pneumonia and and after battling the pneumonia for about a month once I got onto the Symbicort after a week I could tell the difference in my lungs and my breathing. This drug definitely worked for me. My energy levels returned and if I didn't have to wash my mouth out every single time I used it I would have given it five stars.

Related Reading: pneumonia | symbicort

Comment from: Nick 45-54 Female less than 1 month Patient Published: March 20

It made me more cough by drying out my throat. As soon I stopped using it - I stopped coughing

Comment from: disgruntled20 45-54 Male less than 1 month Patient Published: February 15

The dosage mechanism did not work. It was faulty, so I returned it for a refund. Considering how much it costs, it's a disgrace that they've got a faulty design. I would strongly recommend an alternative.

Comment from: 65-74 Female 1 to 6 months Patient Published: August 30

It does take my wheezing away, but my hair has been falling out when showering, and brushing hair. This inhaler is the only new medicine that I am taking.

Comment from: Tom T 45-54 Male 6 months to less than 1 year Patient Published: April 16

If you are a diabetic I strongly advise you not to take this drug. My blood sugars skyrocketed and I gained 19 pounds in 2 months. Since I have stopped it in just 3 days my sugars are starting to normalize and the eight is coming off. This in my opinion is a bad medication and it really does not help COPD or Asthma.

Related Reading: copd | asthma

Comment from: bluewater 65-74 Female less than 1 month Patient Published: April 16

I had a bad flu that stirred up my asthma and left me with a deep cough. I was prescribed Symbicort. The first day it seemed to help. The second day I developed severe stomach cramping. The third day I became nauseous as the cramping increased. The fourth day I went into serious seizure. My husband called 911 and I was taken to the hospital where I was administered meds to break the seizures. I stopped the Symbicort and immediately the cramping and nausea stopped. I has been 7 months now and never another seizure!

Related Reading: flu | asthma | symbicort

Comment from: mar 75 or over Female 1 to less than 2 years Patient Published: November 08

I have been using Symbicort for 1 1/2 years

Related Reading: symbicort

Comment from: ladyatlake 75 or over Female less than 1 month Patient Published: July 01

Using Symbicort stopped my severe coughing, but TOTALLY removed my olfactory senses. I am 79 and have cooked all my life. But now, I can't tell the difference in taste in ANY foods. Shrimp tastes the same as chicken, as bread, as eggs, as ice cream. HELP!!!

Related Reading: symbicort

Comment from: Vi 75 or over Female 1 to 6 months Patient Published: April 03

I noticed hoarseness when talking. Have to clear my throat a few times before I get my voice back. Also you have to rinse your mouth with water after each use. I also tried Bevespi but it doesn't have steroids. I noticed it leaves a bad taste after each use even after rinsing my mouth.

Related Reading: hoarseness

Comment from: winemanfla 55-64 Female less than 1 month Patient Published: July 26

Have trouble breathing when walking and had to stop to catch my breath every 15-20 steps up hill I have COPD and quit smoking and have gained weight so I want to walk to get the pounds off . Started to use symbicort and noticed the difference right away now I can walk up hill with out so many stops this works the for me.

Related Reading: copd | smoking | symbicort

Comment from: peanut1115 45-54 Female 1 to 6 months Patient Published: July 15

It works great at controlling the asthma but I have gained 6 lbs in only 8 weeks of use. As you gain weight, this can excaserbate your asthma, so this is an unacceptable side effect. I have not found any medication that works well without serious negative side effects.

Related Reading: asthma

Comment from: TCocolin 75 or over Female less than 1 month Patient Published: April 02

It made me hallucinate. I had to stop using it.

Comment from: Kate 35-44 Female 1 to 6 months Patient Published: January 24

Intially, I gained weight and was bloated. Then, I had a unquenchable thirst and was having night sweats.I thought it was menapause, until I woke up blind. This medication caused me develop diabetes and cataracs in both eyes. I had my sugars checked before going on this medication. It was normal. After being on this medication, my fasting sugars were 600.I gained 3 dress sizes. This medication ruined my financial future. Everyone waiting for catarac surgery with me when I had my second eye done was on Symbacort.No one told me this drug could cause this much havoc to my health. The optomologist told me when I went to get a stronger set of glasses. My boyfriend and I researched the medication at that point. I went back to my physician and told him what I found. He left his practice shortly after.

Related Reading: night sweats | diabetes

Comment from: jen21673 35-44 Female 5 to less than 10 years Patient Published: September 13

I have used this medication for several years. Symbicort has truly helped me to breath on a daily basis. I have only one complaint and that is that once I get down to only having 10 puffs left it no longer helps and I start to become congested. Without fail every month this happens. I don't even have to look to know that my inhaler is at or around 10 puffs left. Not sure why this is but it's frustrating because this medication is expensive even wtih Insurance..

Related Reading: symbicort

Comment from: Chuck 65-74 Male 1 to less than 2 years Patient Published: March 23

Works as advertised. Side effects experienced are, loss of voice, foot and hand cramps and hands shaking. My blood pressure has always been great, but has increased by about 40%.

Comment from: symbicort 55-64 Male 5 to less than 10 years Patient Published: February 23

I have copd and had used symbicort for about 5 years, no problems. Never needed an emergency inhaler and generally slept through nights. Because of an insurance issue, my dr. changed my inhalers. Within 10 days, I was gasping. My dr. sent me to emergency. Spent 3 days doing tests. Put me on some different inhalers. Within 2 days of leaving the hospital, I was using my emergency inhaler, often (had never needed it previously) (I don't think it helped anyway) As a last resort (rather than emergency hospital), I decide to try some symbicort, which I had leftover. With just 2 puffs before bed, I slept over 6 hours (previously maybe 3-4.) Breathing, even into the next day was awesome (wasn't worried about when or where my next breath was coming from). I would have been back in the emergency room by now!

Related Reading: symbicort

QUESTION

Asthma is a chronic respiratory disease. See Answer
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors